Hail, Lincoln
- When
- June 26, 3:42 PM CST to 3:44 PM CST
- Where
- Lincoln County, 3.25 mi WSW of New Sight
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.630, -90.500
Scattered afternoon thunderstorms developed across the southern half of the region on June 26th. A few of these became severe and produced hail at a couple locations.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Scattered afternoon thunderstorms developed across the southern half of the region on June 26th. A few of these became severe and produced hail at a couple locations.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 26, 2:27 PM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 327 PM CDT THU JUN 26 2008 .SHORT TERM...SO FAR THE ONLY CONVECTION TO AFFECT THE CWA HAS BEEN ACROSS THE SE. THIS PROBABLY INITIATED ALONG A DIFFERENTIAL HEATING BOUNDARY. ALSO THE ATMOSPHERE OVER OUR AREA WAS WORKED OVER PRETTY SUBSTANTIALLY YESTERDAY AND THIS IS PROBABLY HURTING THINGS THIS AFTERNOON. TEMPERATURES OVER MOST OF THE AREA HAVE NOT BEEN ABLE TO WARM VERY MUCH ABV THE UPPER 80S(A FEW LOCATIONS HAVE TOUCHED 90/91). ALSO DEWPOINTS OVER THE AREA HAVE FALLEN BACK SOME WITH MOST OF THE AREA IN THE 64-67 RANGE. BOTH OF THESE FEATURES HAVE LED TO NOT AS MUCH INSTABILITY AND THUS ONLY A FEW STORMS HAVING REACHED STRONG LIMITS. THROUGH THE REMAINDER OF THE AFTN AND EARLY EVN HRS SCT SHRA AND TSRA WILL CONTINUE TO BE POSSIBLE. MESOSCALE BOUNDARIES WILL DOMINATE BUT BY 3Z AFTER THE SURFACE HAS SUFFICIENTLY COOLED AND WITH THE LACK OF ANY LL JET LOOK FOR CONVECTION TO COME TO AN END. AS FOR THE REST OF THE NIGHT...SINCE THERE WAS NOT TOO MUCH IN THE WAY OF CONVECTIVE COVERAGE SKIES HAVE BEEN MOSTLY SUNNY TODAY AND THIS WILL LIKELY LEAD TO A MOSTLY CLEAR SKY. WITH NOT MUCH IN THE WAY OF CLOUDS EXPECTED AND LIGHT WINDS THERE MAY SOME PATCHY FOG OUR THERE IN THE EARLY MORNING. TOMORROW ANOTHER DIFFICULT FORECAST IN STORE. THE WEAK TROUGH WILL STILL BE JUST TO OUR WEST BUT WEAKENING. LIKE THE PREVIOUS FORECASTER MENTIONED EVEN WITH IT WEAKENING THE RIDGE OVER THE SERN CONUS WILL NOT BUILD IN STRONG TO REALLY HINDER CONVECTION. MOISTURE IS STILL EXPECTED TO BE SUFFICIENT WITH PWS GENERALLY IN A RANGE FROM 1.6 TO 1.9. THIS IS NOTHING SIGNIFICANT FOR THIS TIME OF THE YEAR BUT MORE THAN GOOD ENOUGH FOR TO GET SCT TO WIDESPREAD SHRA AND TSRA. BOTH THE MOISTURE AND TOUGH AXIS WILL AID IN CONVECTIVE DEVELOPMENT BUT THERE ARE A FEW THINGS OF CONCERN AND THE MDLS ARE REALLY TAKING THESE FEATURES INTO ACCOUNT AND THUS CONTINUE TO GO LOWER WITH POPS. FIRST IS THERE ACTUALLY APPEARS TO BE SOME LL ANTICYCLONIC FLOW OVER THE AREA WITH RATHER SIGNIFICANT LL DIVERGENCE OVER THE NW. ALSO THE GFS IS SHOWING DRIER H85 THETA E AIR ADVECTING OVER THE SOUTHERN HALF OF THE CWA. I AM NOT QUITE BUYING IN THIS TOTALLY AND BELIEVE THE ENSEMBLE GUI IS THE BETTER WAY TO GO. MESOSCALE FEATURES WILL CONTINUE TO DOMINATE IN THIS ENVIRONMENT AND WITH THE ATMOSPHERE NOT BEING WORKED OVER NOW AND I SEE NO REASON WHY ATLEAST SCT CONVECTION SHOULD NOT BE ABLE TO DEVELOP OVER MOST OF THE ARKLAMISS. AS FOR STRONG/SEVERE...THINGS DO NOT LOOK TO BE AS GOOD FOR THIS. LAPSE RATES WILL NOT BE ANYTHING WHAT WE HAD TO DEAL WITH TUE AND WED WITH VT OF 25-26. THERE WILL BE SOME INSTABILITY TO WORK WITH BUT WITH LIGHT MID LEVEL FLOW STORMS WILL BE OF THE PULSE VARIETY WITH ISOLATED STRONG TSRA POSSIBLE. ONCE AGAIN LOOK FOR CONVECTION TO COME TO AN END A FEW HOURS AFTER SUNSET AND ANOTHER QUIET NIGHT. THERE SHOULD BE A GOOD DEAL OF CONVECTIVE DEBRIS WITH CLOUDS STARTING TO THIN OUT A FEW HOURS AFTER MIDNIGHT. /CAB/ .LONG TERM...SATURDAY THROUGH NEXT THURSDAY...MODELS HAVENT REALLY CHANGED MUCH WITH HOW THEY BELIEVE THINGS WILL PAN OUT THROUGH THE LONG TERM. THE ONLY REAL CHANGES I MADE THROUGH THE PERIOD WAS TO INCREASE POPS ACROSS MY NORTHERN ZONES SATURDAY. GUIDANCE REALLY BACK OFF THEM DURING THIS GO AROUND WITH LESS THAN 10% ADVERTISED. I DONT REALLY SEE THE NORTH BEING COMPLETELY VOID OF CONVECTION SATURDAY AFTERNOON WITH THIS MOIST AND UNSTABLE AIRMASS IN PLACE. THIS COUPLED WITH HIGHS CLIMBING INTO THE LOWER AND MIDDLE 90S... ALONG WITH A WEAK UPPER LEVEL DISTURBANCE MOVING THROUGH THE AREA...AND DECENT LAPSE RATES IN PLACE...AT LEAST ISOLATED CONVECTION SHOULD BE OBSERVED OVER MOST OF THE AREA AND LINGER INTO SATURDAY NIGHT. NO CHANGES WILL BE MADE TO THE FORECAST PAST SATURDAY AFTERNOON. THEREFORE THE PREVIOUS LONG TERM DISCUSSION FOLLOWS BEGINNING WITH SATURDAY NIGHT. /19/ SATURDAY NIGHT THROUGH NEXT THURSDAY...A DEEPER TROUGH DROPS INTO THE REGION SATURDAY NIGHT INTO SUNDAY. THE UPPER JET WILL PUSH INTO THE LOWER MS VALLEY SATURDAY NIGHT AND HANG INTO MONDAY TO PROVIDE SUPPORT FOR STRONG STORMS WHILE A 20-30KT 850 MB JET PUSHES INTO SRN ZONES SATURDAY BEFORE BEING DISPLACED FROM THE NORTH MONDAY. A SERIES OF WAVES THAT DROP INTO THE TROUGH WILL STALL IT OVER THE REGION THROUGH MONDAY. THE ASSOCIATED SURFACE TROUGH WILL MOVE SLOWLY SWD ACROSS THE REGION. STRONG LOW LEVEL MOISTURE TRANSPORT DEVELOPS AND PRECIPITABLE WATER VALUES INCREASE TO AROUND 2 INCHES SUNDAY AND SUNDAY NIGHT RESULTING IN A CHANCE OF HEAVY RAINFALL FOR SECTIONS OF THE FORECAST AREA. INCREASING MID/UPPER FLOW WITH THE STRONGER UPPER TROUGH WILL RESULT IN HEALTHY SHEAR...ESPECIALLY FOR NRN ZONES WHILE DEEP MOISTURE AND THE LOW LEVEL JET WILL PRODUCE THE BEST INSTABILITY OVER SRN ZONES. THE GFS REVIVES THE POSSIBILITY OF MCS DEVELOPMENT SUNDAY NIGHT INTO MONDAY BUT WILL LEAVE THIS FOR FURTHER INVESTIGATION AS IT MOVES INTO A CLOSER TIME FRAME. WITH MOISTURE...INSTABILITY AND HEALTHY WIND FIELDS...SEVERE STORMS AND HEAVY RAINFALL WILL BE POSSIBLE THIS WEEKEND. THE REMNANTS OF THE BOUNDARY WILL HANG ACROSS THE AREA INTO THE EARLY WORK WEEK...SERVING AS A FOCUS FOR AFTERNOON AND EARLY EVENING CONVECTION. THE UPPER TROUGH WILL FINALLY BEGIN TO LIFT OUT TO THE NE MONDAY...SQUEEZING THE BEST MOISTURE AND INSTABILITY FIELDS INTO SRN ZONES. AREAS SOUTH OF INTERSTATE 20 ARE STACKING UP TO SEE THE BEST CHANCE OF AFTERNOON AND EVENING CONVECTION MONDAY THROUGH WEDNESDAY. TEMPERATURES WILL BE A BIT COOLER INTO THE EXTENDED PERIODS... ESPECIALLY FOR THE WEEKEND INTO MONDAY AS THE UPPER TROUGH SITS OVER THE REGION. /03/ && .AVIATION...WITH CONVECTION HOLDING OFF OVER MOST OF THE AREA VFR CONDITIONS HAVE PERSISTED OVER THE AREA. UNLESS SHRA AND TSRA MOVE OVER VFR CONDITIONS SHOULD PERSIST THROUGH THE EVENING. NOW MVFR VISBIES WILL BE POSSIBLE OVER MOST OF THE AREA AROUND 9/10Z AS SOME MIST BEGINS TO DEVELOP. OTHER THAN CONVECTION FOR THE REST OF THE AFTN AND EARLY EVN AND THEN SOME LIGHT MIST EVERYTHING SHOULD BE PRETTY GOOD. /CAB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 70 90 72 93 / 27 47 20 28 MERIDIAN 68 89 69 92 / 41 50 28 26 VICKSBURG 71 91 73 93 / 16 30 9 25 HATTIESBURG 70 89 72 92 / 47 54 33 38 NATCHEZ 71 90 73 91 / 22 34 13 36 GREENVILLE 73 92 73 95 / 15 24 8 20 GREENWOOD 71 91 73 94 / 16 30 10 20 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM/AVIATION: CAB LONG TERM: 19
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 444 AM CDT THU JUN 26 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 270945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 444 AM CDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG THUNDERSTORMS CONTAINING SMALL HAIL AND/OR GUSTY WINDS TO 45 MPH WILL BE POSSIBLE TODAY ACROSS THE ENTIRE OUTLOOK AREA. ONE OR TWO SEVERE STORMS PRODUCING HAIL LARGER THAN DIMES AND/OR BRIEF WIND GUSTS TO 60 MPH WILL BE POSSIBLE AS WELL...BUT MAINLY EAST OF THE INTERSTATE 55 CORRIDOR IN MISSISSIPPI. THE COMBINATION OF A WEAK DISTURBANCE OVER THE LOWER MISSISSIPPI VALLEY AND A MOIST AIRMASS IN PLACE OVER THE ARKLAMISS REGION WILL HELP GENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE OUTLOOK AREA THIS AFTERNOON. EXPECTED VALUES OF ATMOSPHERIC WIND SHEAR AND INSTABILITY SHOULD GENERALLY NOT BE SUFFICIENT TO FUEL SEVERE STORMS...ALTHOUGH ISOLATED STRONG STORMS AND A STRAY SEVERE STORM OR TWO...WILL STILL BE POSSIBLE. TORRENTIAL DOWNPOURS WILL BE ALSO BE POSSIBLE WITH THUNDERSTORMS WHICH COULD LEAD TO PONDING OF WATER PROBLEMS...PARTICULARLY ACROSS LOCATIONS IN WEST CENTRAL AND SOUTHWEST MISSISSIPPI AND NORTHEAST LOUISIANA THAT HAVE RECIEVED HEAVY DOWNPOURS FOR THE PAST DAY OR TWO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE WEATHER WILL BE POSSIBLE THIS WEEKEND. A LOW PRESSURE SYSTEM WILL DROP INTO THE ARKLAMISS LATE SATURDAY AND STALL OVER THE REGION BEFORE LIFTING OUT MONDAY. PERIODS OF HEAVY RAINFALL WILL ALSO OCCUR WITH THIS SYSTEM. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS WEEKEND. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 50/03
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
242 PM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 4 E SANDY HOOK 31.04N 89.74W
06/25/2008 MARION MS PUBLIC
POWERLINES DOWN...POWER WAS OUT FOR 3 HOURS.
0250 PM HAIL 4 E SANDY HOOK 31.04N 89.74W
06/25/2008 E0.75 INCH MARION MS PUBLIC
REPORTED BY STORE
&&
AGSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 251 PM CDT THU JUN 26 2008 MSZ057-066-262020- JONES MS-JASPER MS- 251 PM CDT THU JUN 26 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER SANDERSVILLE AT 251 PM CDT... MOVING EAST AT 8 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN JASPER AND JONES COUNTIES SHOULD MONITOR THIS STORM CLOSELY. EEC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 303 PM CDT THU JUN 26 2008 MSZ064-065-262035- COVINGTON MS-JEFFERSON DAVIS MS- 303 PM CDT THU JUN 26 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF LONE STAR AT 303 PM CDT. THE STORM WAS NEARLY STATIONARY. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN COVINGTON AND JEFFERSON DAVIS COUNTIES SHOULD MONITOR THIS STORM CLOSELY. EEC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
313 PM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG 6 NW UTICA 32.16N 90.69W
06/25/2008 HINDS MS EMERGENCY MNGR
A TREE FELL ON A HOUSE ON CAYUGA ROAD NEAR THE
INTERSECTION OF OLD PORT GIBSON ROAD.
&&
HAMRICKSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 347 PM CDT THU JUN 26 2008 MSZ064-065-262115- COVINGTON MS-JEFFERSON DAVIS MS- 347 PM CDT THU JUN 26 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 11 MILES SOUTHWEST OF COLLINS AT 347 PM CDT...MOVING EAST AT 22 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN COVINGTON AND JEFFERSON DAVIS COUNTIES...INCLUDING THE CITY OF COLLINS...SHOULD MONITOR THIS STORM CLOSELY. EEC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
359 PM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL 7 WSW UNION CHURCH 31.64N 90.90W
06/25/2008 M0.88 INCH JEFFERSON MS PUBLIC
REPORTED BY GROCERY STORE
&&
AGThe Jackson/Brandon,MS radar (KDGX), 87 km away, was scanning. The volume nearest the first event began at 21:41 UTC.
5 hail. Local standard time, as filed.
Penny to quarter sized hail fell across Ridgeland.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2008Every state in 2008This day in weather historyWarnings in Mississippi, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 119707, 119719, 119733, 119728, 119737.